Mathematica Applicanda

The aim of the journal Matematyka Stosowana is to publish scientific papers presenting results with particular emphasis on works of a review and inspiring, promoting mathematics as the science supporting both research and other human activities. Filed identify the divisions listed on the composition of the editorial board. The scope of the journal is not limited only to those topics.

The journal was founded by Polish Mathematical Society in 1973 as the series iii of Annales Societatis Mathematicae Polonae (ISSN 0137-2890). In 1999 the founder decided to change the profile and emphasis that by changing its name to Matematyka Stosowana-Matematyka dla Społeczeństwa (ISSN 1730-2668). The electronic journal Mathematica Applicanda continues the profiles of the former issues. The editorial board encourage the contributors to prepare the articles in English with extensive abstract in Polish. The details of contribution process can be found on 

Author Guidelines Online Submissions

Archiv of Matematyka Stosowana 2000-2011

Vol 44, No 1 (2016): MATHEMATICA APPLICANDA (MS 22/60)

Open Access Open Access  Restricted Access Subscription Access

Table of Contents

From Editorial Board

Cover volume PDF(pl/en)
From the Editor PDF(en)


The Bruss-Robertson Inequality:Elaborations, Extensions, and Applications PDF
J. Michael Steele 3-16
Approximative solutions of optimal stopping and selection problems PDF
Ludger Rüschendorf 17-44
The Sum-the-Odds Theorem with Application to a Stopping Game of Sakaguchi PDF
Thomas S. Ferguson 45-61
Recent studies on the Dice Race Problem and its connections PDF
Guy Louchard 63-86
Duration problem: basic concept and some extensions PDF
Zdzisław Porosiński, Marek Skarupski, Krzysztof Szajowski 87-112
Leader election: a Markov chain approach PDF
Rudolf Grübel, Klass Hagemann 113-134
One step further : an explicit solution to Robbins’ problem when n = 4 PDF
Rémi Dendievel, Yvik Swan 135-148
A secretary problem with missing observations PDF(en)
David Mark Ramsey 149-165
Law of the iterated logarithm type results for random vectors with infinite second moments PDF
Uwe Einmahl 167-181
Guess the Larger Number PDF
Alexander V. Gnedin 183-207
Multiple stopping odds problem in Bernoulli Trials with random number of observations PDF
Aiko Kurushima, Katsunori Ano 209-220


Biography of the Guest Editor PDF(en)
Krzysztof J. Szajowski 221-222
© Copyright Polskie Towarzystwo Matematyczne | Hosted by MIMUW | Design: Podpunkt | Production: Paweł Witkowski inTOOLS

Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 License.

Creative Commons License
Mathematica Applicanda by Polish Mathematical Society is licensed under a Creative Commons Attribution-ShareAlike 3.0 Unported License.
Based on a work at
Permissions beyond the scope of this license may be available at


Print ISSN: 1730-2668; On line ISSN: 2299-4009

The journal is abstracted and indexed in:

Print(1973-1999) ISSN 0137—2890